MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIGRID 6X7CM CTN 100; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. OPSITE FLEXIGRID 6X7CM CTN 100; TAPE AND BANDAGE, ADHESIVE
Catalog Number 4628
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, when the package of an opsite flexigrid 6x7cm ctn 100 was opened, several black stains were found on the dressing.As this was noticed upon set-up or inspection, the patient was not involved at that moment.
 
Additional Manufacturer Narrative
It was reported that, when the package of an opsite flexigrid 6x7cm ctn 100 was opened, several black stains were found on the dressing.As this was noticed upon set-up or inspection, the patient was not involved at that moment.The device intended for use in treatment was not returned for analysis.We have not been able to confirm a relationship between the event and the device or identify a definitive root cause.The batch records were reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.A complaint history review revealed no similar instances in the last three years.A risk management review concluded that without further information the alleged failure mode can not be directly linked to a specific failure mode within the risk file although there are several failure modes which can result in dressing contamination.Probable root cause is that the contamination has been on the raw material used to make the dressing, which has not been identified on a quality check or that the dressing has not been stored in accordance with the ifu which has caused discoloration.The devices must be stored in the conditions outlined in the ifu to prevent environmental factors such as temperature from affecting them.An increase in temperature above that recommended may affect the device, which can cause issues such as those described in the event.The users of the reported product are advised to consult the ifu, to prevent future occurrences of the reported issue.This guide provides comprehensive instructions of the operation, use and limitations of the device, including the correct conditions in which the device must be stored.This investigation is now complete, with no corrective actions required.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
OPSITE FLEXIGRID 6X7CM CTN 100
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14210210
Report Number8043484-2022-00126
Device Sequence Number11851540
Product Code KGX
UDI-Device Identifier05000223046286
UDI-Public5000223046286
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2025
Device Catalogue Number4628
Device Lot Number2028
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer06/01/2022
Initial Report FDA Received Date04/26/2022
Supplement Report FDA Received Date06/02/2022
Date Device Manufactured07/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age33 YR
Patient SexFemale